Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 23, 2013, 6:20 PM CDT for Hickman County, Perry County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2013, 6:20 PM CDT (23:20 UTC)
- Expired
- Aug 23, 2013, 7:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 113 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS54 KOHX 232320
SVROHX
TNC081-135-240000-
/O.NEW.KOHX.SV.W.0121.130823T2320Z-130824T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT FRI AUG 23 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PERRY COUNTY IN MIDDLE TENNESSEE...
WESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 10 MILES WEST
OF CENTERVILLE...MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEASANTVILLE AND LOBELVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3575 8788 3584 8773 3584 8772 3585 8772
3591 8761 3583 8751 3561 8765 3561 8766
TIME...MOT...LOC 2321Z 039DEG 7KT 3583 8762
$$
FORECASTER:BOYD1 follow-up statement
926
WWUS54 KOHX 232337
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT FRI AUG 23 2013
TNC081-135-232348-
/O.CAN.KOHX.SV.W.0121.000000T0000Z-130824T0000Z/
PERRY TN-HICKMAN TN-
637 PM CDT FRI AUG 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HICKMAN AND
NORTHEASTERN PERRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3575 8788 3584 8773 3584 8772 3585 8772
3591 8761 3583 8751 3561 8765 3561 8766
TIME...MOT...LOC 2338Z 039DEG 7KT 3580 8765
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:07 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 23, 6:07 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 607 PM CDT FRI AUG 23 2013 .AVIATION 00Z DISCUSSION...SFC TROUGH DROPPING SOUTHWARD THROUGH THE MID STATE THIS EVENING. THE BETTER ENERGY HAS NOW DROPPED SOUTH OF THE TAF SITES AND THUS...CONVECTION CHANCES ARE WINDING DOWN. OTW...DEWPOINTS WILL DROP SOME OVERNIGHT BUT PATCHY BR STILL LIKELY. NW FLOW ALOFT TO CONTINUE THROUGH THE REMAINDER OF THE TAF PD BUT UPSTREAM ACTIVITY IS LIMITED. && .PREV DISCUSSION... /ISSUED 550 PM CDT FRI AUG 23 2013/ MESOSCALE UPDATE... LOOKS LIKE CONVECTION NORTH OF INTERSTATE 40 IN MID STATE HAS ALL BUT PLAYED OUT EXCEPT IN FAR WESTERN MIDDLE TENNESSEE. BETTER INSTABILITY OVER SOUTHERN AREAS WHERE SURFACE TEMPS ARE IN THE UPPER 80S AND 850 MBAR DEWPOINTS ARE >= 16 DEGREES CELSIUS. BE INTERESTING TO SEE WHAT HAPPENS WITH THIS STUFF ONCE SUN SETS AS WEAK FRONT STILL HAS TO CRAWL THROUGH. BOYD PREV DISCUSSION... /ISSUED 521 PM CDT FRI AUG 23 2013/ MESOSCALE UPDATE... CONVECTION NORTH OF INTERSTATE 40 HAS WEAKENED CONSIDERABLY LAST HALF HOUR. LOOKS LIKE THE BEST INSTABILITY IS ACROSS THE SOUTH HALF OF MIDDLE TENNESSEE AT 22Z...GENERALLY SOUTH OF INTERSTATE 40. STORM IN SOUTHERN WILLIAMSON HAD A STORM TOP CLOSE TO 50K FEET. OTHER STORMS HAVE TOPS REACHING UPWARDS OF 40K. BOYD PREV DISCUSSION... /ISSUED 426 PM CDT FRI AUG 23 2013/ MESOSCALE UPDATE... SCATTERED CONVECTION IN A LINE ALONG KENTUCKY BORDER WILL CONTINUE TO SINK SOUTWARD UNDER THE INFLUENCE OF WEAK NORTHERLY FLOW FOR THE NEXT SEVERAL HOURS. SURFACE FRONT JUST NORTH OF CONVECTIVE LINE WITH MUCH DRIER DEWPOINTS NORTH OF OHIO RIVER. LOOKS LIKE THE MAIN THREAT FROM STORMS NEXT COUPLE OF HOURS WILL BE WET MICROBURTS FROM WATER LOADING. SEVERAL OUTFLOW BOUNDARIES CAN BE SEEN IN LASTEST DOPPLER LOOP. BOYD PREV DISCUSSION... /ISSUED 318 PM CDT FRI AUG 23 2013/ DISCUSSION...THE MAIN WX STORY FOR OUR AREA OVER THE NEXT 7 DAYS CONTINUES TO BE A TRANSITION TO HOT TEMPERATURES WITH LOW RAIN CHANCES. THIS AFTERNOON...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER MID TN...AND ESPECIALLY OVER WEST KY IN VICINITY OF A WEAK COLD FRONT. THE FRONT WILL CONTINUE TO DROP SOUTHWARD THROUGH THE MID STATE LATE THIS AFTERNOON AND INTO THE EVENING. WE DO NOT EXPECT MUCH IF ANY SEVERE WX...BUT SOME STRONG STORMS WITH 35 MPH WINDS AND SMALL HAIL WILL OCCUR. A FEW SPOTS MAY HAVE HEAVY RAIN...OVER 1 INCH...THANKS TO SLOW MOVEMENT OF THE STORMS. THE ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH LOSS OF HEATING AND INTRUSION OF SLIGHTLY DRIER AIR. WE EXPECT MOST STORMS TO END OVER THE NORTH HALF BY 9 PM...AND BEFORE 11 PM OVER THE SOUTH. CLEARING SKIES WILL DEVELOP OVERNIGHT...WITH ENOUGH LOW LEVEL MOISTURE REMAINING FOR PATCHY FOG...ESPECIALLY PLATEAU. FOR SATURDAY THROUGH SUNDAY...DRIER AIR WILL MOVE IN WITH A SURFACE HIGH PRESSURE SYSTEM FROM THE NORTHEAST AND A STRONG MID AND UPPER RIDGE FROM THE WEST. THIS WILL MEAN CLEAR TO PARTLY CLOUDY SKIES AND TYPICAL AUGUST TEMPERATURES. CONDITIONS WILL BE SOMEWHAT HUMID WITH DEW POINTS IN THE LOW TO MID 60S...BUT MORE COMFORTABLE THAN THE PAST FEW DAYS. WE WILL NOT POST ANY POPS SATURDAY OR SUNDAY WITH THE STRONG RIDGE IN PLACE...BUT WE CANNOT ABSOLUTELY RULE OUT AN ISOLATED THUNDERSTORM WITH MODELS SHOWING SOME WEAK MOISTURE POOLING OVER THE SOUTH PLATEAU AND SOUTHWEST COUNTIES. THROUGH NEXT WEEK...A STRONG RIDGE WILL BE CENTERED OVER THE CENTRAL PLAINS AND MID MS VALLEY REGION. THE RIDGE WILL SPRAWL ACROSS MID TN WITH HOTTER WX AND VERY LOW RAIN CHANCES. WE EXPECT HIGHS TO BE MOSTLY IN THE LOWER 90S...WITH SOME MID 90S MID TO LATE WEEK. THE PLATEAU WILL HAVE HIGHS IN THE MID TO UPPER 80S. HUMIDITY WILL CREEP UPWARD...AND THIS WILL PUSH HEAT INDEX VALUES TOWARD 100 LATER IN THE WEEK. A BRIEF ISOLATED THUNDERSTORM CANNOT BE COMPLETELY RULED OUT EACH DAY...BUT WE WILL ONLY INCLUDE THE MENTION OF ISOLATED THUNDERSTORMS ON THURSDAY AND FRIDAY WHEN MODELS SHOW INCREASING MOISTURE AND A LITTLE WEAKNESS IN THE RIDGE. OVERALL...THIS WILL BE THE MOST SUMMER LIKE PERIOD OF WX WE HAVE HAD ALL SUMMER. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 23, 5:03 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT FRI AUG 23 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-241015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CDT FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Aug 23, 4:03 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT FRI AUG 23 2013
TNZ005>010-023-025>032-064-232200-
CHEATHAM-CLAY-DAVIDSON-DE
KALB-DICKSON-HOUSTON-JACKSON-MACON-MONTGOMERY-PUTNAM-ROBERTSON-SMITH-
STEWART-SUMNER-TROUSDALE-WILSON-
403 PM CDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...CLAY...DAVIDSON...DE
KALB...DICKSON...HOUSTON...JACKSON...MACON...MONTGOMERY...PUTNAM...
ROBERTSON...SMITH...STEWART...SUMNER...TROUSDALE AND WILSON
COUNTIES...
AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING THUNDERSTORMS ALONG AND NEAR THE TENNESSEE AND KENTUCKY
STATE LINE. THE STORMS WERE MOVING TO THE SOUTH AT 20 MPH.
SOME OF THE STORMS IN THE NORTHERN PART OF MIDDLE TENNESSE COULD BE
STRONG BETWEEN NOW AND 5 PM CDT...WITH SMALL HAIL AND WINDS UP TO 40
MPH POSSIBLE. BRIEF HEAVY DOWNPOURS ARE POSSIBLE...TOO.
LAT...LON 3663 8576 3659 8565 3605 8568 3626 8782
3663 8792 3666 8635Special weather statement, Aug 23, 5:00 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT FRI AUG 23 2013
TNZ066-232300-
CUMBERLAND-
500 PM CDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM ABOUT CROSSVILLE
SOUTHWARD...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAKE TANSI AND CUMBERLAND MOUNTAIN
STATE PARK.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3582 8478 3581 8481 3576 8491 3574 8503
3576 8504 3576 8519 3610 8518 3612 8485
3610 8483 3609 8480 3606 8478 3599 8471
3591 8467
BOYDSpecial weather statement, Aug 23, 5:04 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT FRI AUG 23 2013
TNZ065-080-232245-
VAN BUREN-WHITE-
504 PM CDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN AND WHITE COUNTIES...
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...MOVING SOUTH AT 15 MPH. LOOK FOR
LOCALLY HEAVY DOWNPOURS WITH THIS STORM.
SOME LOCATIONS IN THE PATH INCLUDE BAKERS CROSSROADS...SPARTA AND
DOYLE.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3574 8530 3576 8561 3576 8560 3577 8561
3605 8558 3604 8534 3603 8532
BOYDLocal storm report, Aug 23, 5:23 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT FRI AUG 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
08/23/2013 MAURY TN TWITTER
HUGE OAK BLOWN DOWN IN SPRING HILL
&&
EVENT NUMBER OHX1300669
21Local storm report, Aug 23, 5:35 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT FRI AUG 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG THOMPSONS STATION 35.80N 86.91W
08/23/2013 WILLIAMSON TN BROADCAST MEDIA
NUMEROUS TREES DOWN IN THE ASTON WOODS SUBDIVISION
&&
EVENT NUMBER OHX1300670
21Special weather statement, Aug 23, 6:12 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT FRI AUG 23 2013
TNZ080-240000-
VAN BUREN-
612 PM CDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN COUNTY...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF SPENCER...MOVING SOUTH AT 15
MPH. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ALONG WITH LOCALLY HEAVY DOWNPOURS.
SOME LOCATIONS IN THE PATH INCLUDE SPENCER AND FALL CREEK FALLS STATE
PARK.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3575 8526 3572 8526 3556 8543 3554 8546
3554 8549 3581 8547 3581 8540 3580 8537
3581 8531 3581 8527 3579 8527 3576 8525
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:03 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Houston, Jackson, Macon, Montgomery and 6 more | 57 min |
| Aug 23, 5:00 PM CDT | Special Weather Statement | OHX | Cumberland | 60 min |
| Aug 23, 5:04 PM CDT | Special Weather Statement | OHX | White | 41 min |
| Aug 23, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 38 min |
| Aug 23, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 54 min |
| Aug 23, 6:12 PM CDT | Special Weather Statement | OHX | Van Buren | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.